« It's not a diet, it's a lifestyle choice | Main | Thank you. No seriously. Thank you »

Thursday, 20 October 2005

Comments

Feed You can follow this conversation by subscribing to the comment feed for this post.

LEB

Drink lots and lots of water (I was on 5l during the day at the end of stims) it was the only thing that helped with the blinding headaches I was getting.

Thanks for being such a fab cheerleader btw, I appreciate it so much.

Jenn

Sea-Bands helped me with the hormone induced nausea. Headaches I still haven't figured out.

Sassy

Lots of water and lots of sleep.
For the pain try your favourite brand of paracetamol and ibuprofen. My favourite doctor in the world once told me that you can max out without overdosing. If you're brave, try it.

Also, you might want to get a pregnancy safe anti-nausea medication from your doctor. I got a prescription for one a few months ago and it's been awesome. Very handy to have around.

DD

First you have to restrict your diet, now you are getting what sounds like hormonal migraines? I feel for you, sweetie.

My RE gave me a script for migraines, which had to be taken at the onset, not once you have them, so that was a challenge. The good news is that the headaches and nausea pass as your hormones level out, which shouldn't take 12 days to do.

You're in my thoughts.

mm

Not sure I agree with Sassy's advice to take ibruprofen. Most REs forbid anything other than Tylenol as some drugs (esp ibruprofen) can cause mc and or inferfere with implantation. I can't offer much more than that altho being less than one million percent hydrated did seem to make the headaches worse. If you're totally miserable, call your doctor and ask for perscription tylenol (tylenol 3, I think). Hang in there... this part of the cycle really sucks but it does get better.

Lindy

I agree with the hydration to battle headaches. And hot showers helped mine some too. And making my husband take care of everything around the house sure helped.

For nausea, sea bands might help. When I had terrible morning sickness, the only thing that helped was to suck on lime wedges or eat lime juice (not lime flavored, but actual juice) popsicles.

So sorry your feeling terrible!

Tiffanni

I am so sorry, dude. Headaches are the worst! I said it before, and I will say it again..Tylenol is worthless...I suggest taking M & M's, they work just as well and taste better!
I hope that you are feeling MUCH better by now!

Elizabeth

I'm so sorry to hear how awful you are feeling. I don't know of anything else for headaches, but have you tried peppermint tea for the nausea? Double check that it's okay but I have never heard/read that it could be harmful and it has always been wonderful for me for non-hormonal nausea (I haven't had the chance to try it on hormone induced nausea yet!). I hope everything evens out and you are feeling better soon.

pixi

Whenever I have heartburn/nausea/headache my husband reminds me to drink water, and in response I usually glare at him, because I am already in a foul mood and don't much feel like drinking water, and besides I knew that already, thank you. But, it probably does help.

Really, I just stopped by to say that I understand how hard it is to focus on work when your mind & body are so wrapped up in baby-making business. Hope things go OK tomorrow.

Flicka

I haven't had all the hormonal stuff yet (but oh how I look forward to it because of your descriptions!) However, I do get frequent headaces. I like to take one Tylenol and one Ibuprofen at the same time...the mix really helps me out. In fairness, I should point out that it makes my father violently ill, so be careful. A fail-safe for nausea is either ginger ale or flat coke. I love the ginger ale when I don't feel good.

I hope you feel better soon and I'm sorry that it's all going so suckily for you, as far as side effects go. *hugs*

wessel

Thalia, are you on Lupron, or on estrogen right now? Either can cause terrible headaches, but I think it is more likely for estrogen to cause nausea.

Ibuprofen is not recommended for women ttc as it can interfere with implantation. Talk to your doctor about what you can take--you shouldn't have to live with this. In general, most anti-nausea medications are safe for pregnant or ttc women.

So sorry to hear you are feeling crummy. I always am sensitive to hormones too, and I hate this part of IVF.

Julianna

I got blinding headaches and nausea from the lupron. I think that is why I am so dreading starting my next cycle. I feel your pain.

My RE did not want me to take ibuprofen (advil/motrin), and the only thing that would help somewhat was Extra Strength Tylenol PM.....but then, I was knocked out, so that is not condusive for working during the day. I then had to settle on Extra Strength Tylenol without the PM good part.

I drink TONS of water, so that was never a factor for me.

I so hope you get relief soon.

Lori

I'm so sorry to hear your having to deal with all this.
As for headaches, other than tylenol I don't really have any advice. Would a tiny bit of caffiene be okay? If so, a small cup of black tea might not be bad.
When I have nausea, sometimes brushing my teeth helps. When I mentioned this to a friend, she told me that natural peppermint helps with nausea. So maybe find an all natural toothpaste (like Tom's of Maine) or try some peppermint tea.
Yes, I do tend to solve all my life's problems with tea!

S

I totally agree with everyone's advice. I got shitty headaches and was queasy during this phase of the cycle. Tons of water did help, and I've also heard of the peppermint-either tea or even lozenges. I once worked with a woman who was going through chemo, and she said that the only thing that would help with the nausea was peppermint.

It will get better, after a few days the hormones will level off and you'll start to feel a bit better-hang in there.

The comments to this entry are closed.

September 2011

Sun Mon Tue Wed Thu Fri Sat
        1 2 3
4 5 6 7 8 9 10
11 12 13 14 15 16 17
18 19 20 21 22 23 24
25 26 27 28 29 30  
Creative Commons Attribution-NonCommercial-NoDerivs 3.0 Unported